Colorado, 2015

Avalanche in Colorado, May 10, 2015

May 10, 2015 · NWS BOU · 1 event in 1 county or zone

A skier was injured when he was caught in an avalanche on Berthoud Pass. The slide happened in the Currant Creek area, on the Grand County side of Berthoud Pass.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

A skier was injured when he was caught in an avalanche on Berthoud Pass. The slide happened in the Currant Creek area, on the Grand County side of Berthoud Pass. Three skies where caught in the slide, two made it safely; the third skier suffered a knee injury and had to be carried out.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at May 10, 8:54 AM MST, 4 hours 6 minutes earlier.

Area forecast discussion, May 10, 8:54 AM MST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
954 AM MDT SUN MAY 10 2015

.UPDATE...
ISSUED AT 941 AM MDT SUN MAY 10 2015

HAVE ALLOWED THE WINTER STORM WARNING TO EXPIRE AND CANCELLED THE
WINTER WEATHER ADVISORY AS WELL. OVERALL BACK OFF THE POPS FOR THE
REST OF THE DAY. THE UPPER TROUGH WILL CONTINUE TO MOVE FROM THE
NEBRASKA PANHANDLE AT 18Z TO CENTRAL SOUTH DAKOTA BY EARLY THIS
EVENING. LINGERING SHOWERS ACROSS THE NORTHEAST PLAINS BUT LITTLE
IF ANY ACCUMULATION. IN THE MOUNTAINS...SOME SHOWERS AS WELL BUT
LITTLE IF ANY ACCUMULATION. GUSTY NORTHWEST WINDS ACROSS THE
PLAINS WL DECREASE BY THIS EVENING.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 437 AM MDT SUN MAY 10 2015

THE END OF AN INTERESTING WEATHER WEEK APPEARS TO BE COMING INTO
FOCUS AS THE UPPER LEVEL LOW CONTINUES ITS NORTHEASTWARD PROGRESS.
LIGHT SNOW CONTINUES FALLING ACROSS THE PLAINS AS THE WRAP-AROUND
MOISTURE IN THE NORTHWEST QUADRANT OF THE STORM PASSES OVER THE
FORECAST AREA. AS THE UPPER LOW MOVES INTO WESTERN NEBRASKA...IT
SHOULD PULL THIS AREA OF PRECIPITATION NORTHEAST WITH IT. ANY
ADDITIONAL SNOW ACCUMULATIONS THIS MORNING SHOULD BE LESS THAN AN
INCH. WILL LET THE WINTER STORM WARNING REMAIN IN PLACE ON THE
PLAINS THROUGH 9 AM...SINCE MORNING ROADS ARE GOING TO START OFF
PRETTY SLICK AND SNOW COVERED. HIGHLIGHTS IN THE MOUNTAINS WILL BE
ALLOWED TO EXPIRE AT 6 AM. SCATTERED SNOW SHOWERS WILL CONTINUE
IN THE MOUNTAINS TODAY AS AN INITIALLY MOIST NORTHWEST FLOW
PATTERN DEVELOPS AS THE UPPER LOW MOVES TO NEBRASKA. THE AIRMASS
WILL BE GRADUALLY DRYING THROUGH TODAY...LEADING TO A GRADUAL END
TO SNOW SHOWER ACTIVITY OVER THE MOUNTAINS.

SKIES ACROSS THE PLAINS SHOULD CLEAR OUT THIS AFTERNOON...BUT COOL
NORTHERLY FLOW AND PARTLY CLOUDY SKIES TONIGHT ARE GOING TO ALLOW
SURFACE TEMPERATURES TO DROP INTO THE UPPER 20S. WILL ISSUE A
FROST ADVISORY FOR THE PLAINS...JUST IN CASE ANYBODY HAS THE
ABILITY TO PROTECT VEGETATION THAT WOULD BE SUSCEPTIBLE TO
FREEZING TEMPERATURES.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 437 AM MDT SUN MAY 10 2015

MODELS HAVE NORTHWESTERLY FLOW ALOFT ON MONDAY...THEN AN UPPER
RIDGE MOVES ACROSS THE STATE MONDAY NIGHT. THERE IS SOUTHWESTERLY
FLOW FOR THE CWA TUESDAY AND TUESDAY NIGHT. THERE IS DOWNWARD QG
VERTICAL VELOCITY PROGGED OVER THE FORECAST AREA MONDAY AND MONDAY
EVENING...THEN WEAK UPWARD MOTION THE REST OF MONDAY NIGHT THROUGH
TUESDAY NIGHT. IN THE BOUNDARY LAYER...THERE MAY STILL BE SOME
EASTERLY FLOW ON MONDAY FOR THE PLAINS...THEN NORMAL DIURNAL
PATTERNS TAKE OVER MONDAY NIGHT...WITH A MX OF SOUTHERLY FLOW AND
DOWNSLOPING TUESDAY...AND DRAINAGE AGAIN TUESDAY NIGHT. MOISTURE
WISE...MONDAY IS CERTAINLY DRIER THAN IT HAS BEEN THE LAST SEVERAL
DAYS...BUT THERE IS STILL SOME AROUND MONDAY. IT DRIES OUT MORE
MONDAY NIGHT INTO TUESDAY. THEN THERE IS AN INCREASE TUESDAY
AFTERNOON AND NIGHT. THERE IS A TINY BIT OVER CAPE OVER THE SOUTH
CENTRAL CWA LATE DAY MONDAY. THE CAPE IS MORE SUBSTANTIAL LATE DAY
TUESDAY...WITH A FEW AREAS OVER THE PLAINS AND FOOTHILLS HAVING
MORE THAN 1000 J/KG. THE LAPSE RATES SHOW A FIERCE STABLE LAYER
FOR THE PLAINS FOR LATE DAY MONDAY...WITH PRETTY STEEP RATES FOR
TUESDAY AFTERNOON. BOUNDARY LAYER DEW POINTS ARE IN THE MID 20S TO
MID 30S F RANGE ON MONDAY INTO EARLY TUESDAY...BUT THEY INCREASE
INTO THE 40S F BY LATE DAY TUESDAY. THERE IS NO MEASURABLE
PRECIPITATION ON THE QPF FIELDS UNTIL TUESDAY AFTERNOON AND
EVENING...WHERE THERE ARE MINIMAL AMOUNTS FOR THE HIGH MOUNTAINS
AND FOOTHILLS. FOR POPS...WILL GO WITH 10-20%S IN THE MOUNTAINS
LATE DAY MONDAY...THEN 10-40%S FOR LATE DAY TUESDAY WITH THE
HIGHEST POPS FOR THE HIGH COUNTY. FOR TEMPERATURES...MONDAY'S
HIGHS ARE 3-7 C WARMER THAN TODAY'S. TUESDAY'S HIGHS WARM-UP AN
ADDITIONAL 5-13 C OVER MONDAY'S. FOR THE LATER DAYS...WEDNESDAY
THROUGH SATURDAY...MODELS HAVE SOUTH-SOUTHWESTERLY FLOW ALOFT
WEDNESDAY...WITH A WEAK UPPER TROUGH TO MOVE ACROSS DURING THE
AFTERNOON AND EVENING. THE GFS HAS ANOTHER ONE ON THURSDAY...THE
ECMWF DOES NOT. THE SOUTHWESTERLY FLOW ALOFT INCREASES BY FRIDAY
INTO SATURDAY...WITH A MORE SIGNIFICANT UPPER TROUGH TO MOVE INTO
COLORADO SATURDAY NIGHT.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z MONDAY MORNING)
ISSUED AT 941 AM MDT SUN MAY 10 2015

CEILINGS WILL MAKE AT SLOW RECOVERY THIS MORNING BUT WL GRADUALLY
IMPROVE BY THE AFTERNOON. MVFR WITH OCNL IFR CIGS THROUGH 18Z.
CEILINGS SHOULD LIFT TO VFR CATEGORY AFTER 19Z...BUT COULD REMAIN
AROUND 4000-5000 FEET AGL UNTIL 01Z THIS EVENING...THEN NO
RESTRICTIONS. ADDITIONAL IMPROVEMENT WILL TAKE PLACE TONIGHT.
NORTHWESTERLY WINDS THIS AFTERNOON BUT COULD SHIFT SLIGHTLY
NORTH/NORTHEAST IN THE AFTN AT DIA. PLENTY OF LOW LEVEL MOISTURE
AROUND WITH THE POTENTIAL FOR FOG MONDAY MORNING.

&&

.HYDROLOGY...
ISSUED AT 437 AM MDT SUN MAY 10 2015

HYDROLOGY SITUATION HAS STABILIZED SOMEWHAT WITH THE COOLER
TEMPERATURES BRINGING SNOWFALL TO THE PLAINS RATHER THAN
ADDITIONAL RAINFALL. HOWEVER...RIVER LEVELS ARE GOING TO REMAIN
ELEVATED THROUGH TODAY AS THE SNOW ON THE GROUND BEGINS MELTING
AND CONTINUING THE RUNOFF PROCESS. A FLOOD CREST WILL BE WORKING
ITS WAY DOWN THE SOUTH PLATTE RIVER WITH FLOODING PROBLEMS
EXPECTED FROM THE GREELEY VICINITY DOWNSTREAM TO FORT MORGAN AND
STERLING THROUGH THE REST OF THIS WEEK. THE OTHER AREA OF CONCERN
WILL BE THE EASTERN PLAINS FROM LIMON AND EASTERN ELBERT COUNTY UP
THROUGH NORTHEAST WELD AND WESTERN LOGAN COUNTIES. A LOT OF
AGRICULTURAL LAND REMAINS UNDER WATER FROM THE HEAVY RAINS THAT
FELL FRIDAY AND SATURDAY. THE TERRAIN IS SO FLAT THAT IT WILL TAKE
SEVERAL DAYS FOR THE WATER TO FIND ITS WAY TO CREEKS AND
TRIBUTARIES OR TO ABSORB INTO THE GROUND. FLOOD WARNINGS AND FLOOD
ADVISORIES WILL REMAIN IN EFFECT FOR NOW.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 8 PM THIS EVENING TO 9 AM MDT MONDAY FOR
COZ038>046-048>051.

&&

UPDATE...COOPER
SHORT TERM...DANKERS
LONG TERM...RJK
AVIATION...COOPER
HYDROLOGY...DANKERS
Hazardous weather outlook, May 10, 9:17 AM MST, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1017 AM MDT SUN MAY 10 2015

COZ030>051-111630-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1017 AM MDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW SHOWERS WILL CONTINUE TO DECREASE IN COVERAGE OVER THE
NORTHEAST PLAINS OF COLORADO THIS AFTERNOON. LITTLE ADDITIONAL
ACCUMULATION IS EXPECTED. OVER THE MOUNTAINS...JUST SOME SCATTERED
SNOW SHOWERS ARE EXPECTED.

RIVER LEVELS ARE GOING TO REMAIN ELEVATED DUE TO THE CONTINUED
RUNOFF FROM THE PAST SEVERAL DAYS OF RAIN. A FLOOD WARNING WILL
REMAIN IN PLACE FOR THE NEXT SEVERAL DAYS FOR THE SOUTH PLATTE
RIVER FROM THE GREELEY AREA EASTWARD TO THE STATE LINE. A FLOOD
ADVISORY IS ALSO IN EFFECT FOR THE NORTHEASTERN PLAINS FOR
FARMLAND FLOODING FROM NORTHEAST ELBERT COUNTY UP TO NORTHEAST
WELD AND WESTERN LOGAN COUNTIES.

TONIGHT...THE UNSEASONABLY COLD AIRMASS WILL REMAIN IN PLACE OVER
NORTHEAST COLORADO...WITH PARTLY CLOUDY SKIES ALLOWING
TEMPERATURES TO DROP BELOW FREEZING. A FROST ADVISORY WILL BE IN
EFFECT FOR LOW TEMPERATURES IN THE MID AND UPPER 20S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY CONDITIONS ARE EXPECTED MONDAY AND EARLY TUESDAY. TUESDAY
THROUGH SATURDAY THERE WILL BE ENOUGH MOISTURE AND HEATING FOR
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, May 10, 7:52 AM MST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
852 AM MDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     SNOW             4 SW ELIZABETH          39.32N 104.65W
05/10/2015  M7.0 INCH        ELBERT             CO   TRAINED SPOTTER

0815 AM     SNOW             1 WNW PONDEROSA PARK    39.41N 104.66W
05/10/2015  M7.0 INCH        ELBERT             CO   TRAINED SPOTTER

0800 AM     SNOW             WESTMINSTER             39.88N 105.05W
05/10/2015  M4.5 INCH        ADAMS              CO   TRAINED SPOTTER

0800 AM     SNOW             1 WSW BROOMFIELD        39.93N 105.08W
05/10/2015  M5.1 INCH        BROOMFIELD         CO   NWS EMPLOYEE

0745 AM     SNOW             2 N LONGMONT            40.20N 105.11W
05/10/2015  M1.9 INCH        BOULDER            CO   TRAINED SPOTTER

0745 AM     SNOW             1 SW WESTMINSTER        39.87N 105.07W
05/10/2015  M5.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

            2.72 LIQUID

0731 AM     SNOW             1 W NORTHGLENN          39.91N 104.99W
05/10/2015  M7.2 INCH        ADAMS              CO   TRAINED SPOTTER

0731 AM     SNOW             3 W CONIFER             39.51N 105.36W
05/10/2015  E8.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0731 AM     SNOW             2 N CENTENNIAL          39.62N 104.87W
05/10/2015  M9.5 INCH        ARAPAHOE           CO   NWS EMPLOYEE

0731 AM     SNOW             3 ESE TINY TOWN         39.58N 105.17W
05/10/2015  M4.1 INCH        JEFFERSON          CO   TRAINED SPOTTER

0713 AM     SNOW             2 S STERLING            40.62N 103.22W
05/10/2015  E2.0 INCH        LOGAN              CO   TRAINED SPOTTER

            2 DAY TOTAL

0705 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
05/10/2015  M6.1 INCH        BOULDER            CO   TRAINED SPOTTER

0705 AM     SNOW             10 N ELIZABETH          39.50N 104.60W
05/10/2015  M8.0 INCH        ELBERT             CO   TRAINED SPOTTER

0700 AM     SNOW             5 SSE AURORA            39.63N 104.78W
05/10/2015  M8.3 INCH        ARAPAHOE           CO   PUBLIC

0700 AM     SNOW             1 N HIGHLANDS RANCH     39.57N 104.97W
05/10/2015  M5.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0700 AM     SNOW             4 ENE NEDERLAND         39.99N 105.45W
05/10/2015  M3.0 INCH        BOULDER            CO   TRAINED SPOTTER

0700 AM     SNOW             2 NE THORNTON           39.92N 104.93W
05/10/2015  M5.1 INCH        ADAMS              CO   TRAINED SPOTTER

0700 AM     SNOW             N LONGMONT              40.17N 105.11W
05/10/2015  M3.2 INCH        BOULDER            CO   PUBLIC

0700 AM     SNOW             DENVER INTL AIRPORT     39.87N 104.67W
05/10/2015  M4.0 INCH        DENVER             CO   OFFICIAL NWS OBS

0700 AM     SNOW             1 S GREELEY             40.40N 104.75W
05/10/2015  M3.9 INCH        WELD               CO   NWS EMPLOYEE

0645 AM     SNOW             2 SSE FEDERAL HEIGHTS   39.84N 105.00W
05/10/2015  M4.0 INCH        ADAMS              CO   TRAINED SPOTTER

0645 AM     SNOW             4 E FORT COLLINS        40.56N 104.99W
05/10/2015  M1.0 INCH        LARIMER            CO   TRAINED SPOTTER

0630 AM     SNOW             3 SSE AURORA            39.67N 104.79W
05/10/2015  M9.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0615 AM     SNOW             3 NW IDLEDALE           39.70N 105.28W
05/10/2015  M6.3 INCH        JEFFERSON          CO   TRAINED SPOTTER

0600 AM     SNOW             4 E GREELEY             40.41N 104.66W
05/10/2015  M4.0 INCH        WELD               CO   TRAINED SPOTTER

0600 AM     SNOW             1 NNW FEDERAL HEIGHTS   39.88N 105.03W
05/10/2015  M6.0 INCH        ADAMS              CO   TRAINED SPOTTER

0600 AM     SNOW             3 ESE PERRY PARK        39.24N 104.93W
05/10/2015  M9.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

1200 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
05/10/2015  M3.0 INCH        BOULDER            CO   TRAINED SPOTTER

1200 AM     SNOW             DENVER INTL AIRPORT     39.87N 104.67W
05/10/2015  M3.5 INCH        DENVER             CO   OFFICIAL NWS OBS

1200 AM     SNOW             5 E BOULDER             40.03N 105.16W
05/10/2015  M2.5 INCH        BOULDER            CO   TRAINED SPOTTER

1110 PM     SNOW             5 ENE CENTENNIAL        39.62N 104.78W
05/09/2015  M5.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

            SOME TREE DAMAGE, BRANCHES SNAPPED

1100 PM     SNOW             LAFAYETTE               39.99N 105.10W
05/09/2015  M2.0 INCH        BOULDER            CO   TRAINED SPOTTER

1044 PM     HEAVY SNOW       2 NW AURORA             39.70N 104.81W
05/09/2015  M8.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

            TREE DAMAGE

1040 PM     HEAVY SNOW       3 WSW CONIFER           39.50N 105.35W
05/09/2015  M6.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

1025 PM     SNOW             2 SSW BOULDER           40.00N 105.27W
05/09/2015  M2.2 INCH        BOULDER            CO   TRAINED SPOTTER

            DAVID SKAGGS RESEARCH CENTER

1001 PM     HEAVY SNOW       4 NW ELIZABETH          39.40N 104.65W
05/09/2015  M6.5 INCH        ELBERT             CO   TRAINED SPOTTER

            3 INCHES PAST HOUR

1000 PM     SNOW             3 N BLACK HAWK          39.84N 105.49W
05/09/2015  M4.4 INCH        GILPIN             CO   TRAINED SPOTTER

0915 PM     SNOW             3 ESE PERRY PARK        39.24N 104.93W
05/09/2015  M5.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

            PAST 3 HOURS

0915 PM     SNOW             GENESEE                 39.69N 105.27W
05/09/2015  M4.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

            PAST 5 HOURS

0900 PM     SNOW             3 W GREELEY             40.42N 104.80W
05/09/2015  M1.0 INCH        WELD               CO   TRAINED SPOTTER

0855 PM     SNOW             3 S PARKER              39.47N 104.76W
05/09/2015  M3.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

&&

KBOWEN
Local storm report, May 10, 10:19 AM MST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
1119 AM MDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     SNOW             2 WNW AURORA            39.71N 104.85W
05/10/2015  M8.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

1000 AM     SNOW             1 WNW AURORA            39.71N 104.84W
05/10/2015  M8.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

            UP TO 10 INCH DRIFTS

1000 AM     SNOW             1 S CASTLE PINES        39.42N 104.90W
05/10/2015  M6.7 INCH        DOUGLAS            CO   TRAINED SPOTTER

0915 AM     SNOW             1 SE EVERGREEN          39.62N 105.33W
05/10/2015  M6.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0815 AM     SNOW             4 SW ELIZABETH          39.32N 104.65W
05/10/2015  M7.0 INCH        ELBERT             CO   TRAINED SPOTTER

0815 AM     SNOW             1 SW EVERGREEN          39.62N 105.36W
05/10/2015  M4.5 INCH        JEFFERSON          CO   TRAINED SPOTTER

0815 AM     SNOW             2 SSE BRECKENRIDGE      39.47N 106.03W
05/10/2015  M8.5 INCH        SUMMIT             CO   TRAINED SPOTTER

0815 AM     SNOW             1 WNW PONDEROSA PARK    39.41N 104.66W
05/10/2015  M7.0 INCH        ELBERT             CO   TRAINED SPOTTER

0800 AM     SNOW             WESTMINSTER             39.88N 105.05W
05/10/2015  M4.5 INCH        ADAMS              CO   TRAINED SPOTTER

0800 AM     SNOW             1 WSW BROOMFIELD        39.93N 105.08W
05/10/2015  M5.1 INCH        BROOMFIELD         CO   NWS EMPLOYEE

0745 AM     SNOW             1 SW WESTMINSTER        39.87N 105.07W
05/10/2015  M5.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

            2.72 LIQUID

0745 AM     SNOW             2 N LONGMONT            40.20N 105.11W
05/10/2015  M1.9 INCH        BOULDER            CO   TRAINED SPOTTER

0731 AM     SNOW             2 N CENTENNIAL          39.62N 104.87W
05/10/2015  M9.5 INCH        ARAPAHOE           CO   NWS EMPLOYEE

0731 AM     SNOW             3 ESE TINY TOWN         39.58N 105.17W
05/10/2015  M4.1 INCH        JEFFERSON          CO   TRAINED SPOTTER

0731 AM     SNOW             1 W NORTHGLENN          39.91N 104.99W
05/10/2015  M7.2 INCH        ADAMS              CO   TRAINED SPOTTER

0731 AM     SNOW             3 W CONIFER             39.51N 105.36W
05/10/2015  E8.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0713 AM     SNOW             2 S STERLING            40.62N 103.22W
05/10/2015  E2.0 INCH        LOGAN              CO   TRAINED SPOTTER

            2 DAY TOTAL

0705 AM     SNOW             10 N ELIZABETH          39.50N 104.60W
05/10/2015  M8.0 INCH        ELBERT             CO   TRAINED SPOTTER

0705 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
05/10/2015  M6.1 INCH        BOULDER            CO   TRAINED SPOTTER

0700 AM     SNOW             2 NE THORNTON           39.92N 104.93W
05/10/2015  M5.1 INCH        ADAMS              CO   TRAINED SPOTTER

0700 AM     SNOW             1 N HIGHLANDS RANCH     39.57N 104.97W
05/10/2015  M5.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0700 AM     SNOW             N LONGMONT              40.17N 105.11W
05/10/2015  M3.2 INCH        BOULDER            CO   PUBLIC

0700 AM     SNOW             DENVER INTL AIRPORT     39.87N 104.67W
05/10/2015  M4.0 INCH        DENVER             CO   OFFICIAL NWS OBS

0700 AM     SNOW             1 S GREELEY             40.40N 104.75W
05/10/2015  M3.9 INCH        WELD               CO   NWS EMPLOYEE

0700 AM     SNOW             5 SSE AURORA            39.63N 104.78W
05/10/2015  M8.3 INCH        ARAPAHOE           CO   PUBLIC

0700 AM     SNOW             4 ENE NEDERLAND         39.99N 105.45W
05/10/2015  M3.0 INCH        BOULDER            CO   TRAINED SPOTTER

0645 AM     SNOW             2 SSE FEDERAL HEIGHTS   39.84N 105.00W
05/10/2015  M4.0 INCH        ADAMS              CO   TRAINED SPOTTER

0645 AM     SNOW             4 E FORT COLLINS        40.56N 104.99W
05/10/2015  M1.0 INCH        LARIMER            CO   TRAINED SPOTTER

0630 AM     SNOW             3 SSE AURORA            39.67N 104.79W
05/10/2015  M9.0 INCH        ARAPAHOE           CO   TRAINED SPOTTER

0615 AM     SNOW             3 NW IDLEDALE           39.70N 105.28W
05/10/2015  M6.3 INCH        JEFFERSON          CO   TRAINED SPOTTER

0600 AM     SNOW             1 NNW FEDERAL HEIGHTS   39.88N 105.03W
05/10/2015  M6.0 INCH        ADAMS              CO   TRAINED SPOTTER

0600 AM     SNOW             3 ESE PERRY PARK        39.24N 104.93W
05/10/2015  M9.0 INCH        DOUGLAS            CO   TRAINED SPOTTER

0600 AM     SNOW             4 E GREELEY             40.41N 104.66W
05/10/2015  M4.0 INCH        WELD               CO   TRAINED SPOTTER

0445 AM     SNOW             SE AURORA               39.70N 104.81W
05/10/2015  M8.5 INCH        ARAPAHOE           CO   PUBLIC

1200 AM     SNOW             5 E BOULDER             40.03N 105.16W
05/10/2015  M2.5 INCH        BOULDER            CO   TRAINED SPOTTER

1200 AM     SNOW             DENVER INTL AIRPORT     39.87N 104.67W
05/10/2015  M3.5 INCH        DENVER             CO   OFFICIAL NWS OBS

1200 AM     SNOW             1 NNW LOUISVILLE        39.99N 105.15W
05/10/2015  M3.0 INCH        BOULDER            CO   TRAINED SPOTTER

&&

KBOWEN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 avalanche. Local standard time, as filed.

Avalanche, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet

When
May 10, 1:00 PM MST
Where
S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
Injuries
1 direct, 0 indirect
Reported by
Broadcast Media
Coordinates
40.382, -105.820 (the zone’s center; the record gives no point)

A skier suffered minor injuries when he and two other triggered an avalanche.

What these are

Avalanche
A mass of snow sliding down a mountainside that caused a death, an injury or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2015Every state in 2015This day in weather historyWarnings in Colorado, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566069.